shop Lola

I’m currently on the birth control pill and all of the sudden I started bleeding on the second week in my new pack. It’s been on and off, but I’m now entering my regular period week. This is the first time that has happened to me while on the pill. I can’t tell if it’s stress or something more. Some additional context: I’m still deciding if it’s safe for me to visit my OBGYN because I live in NYC, the state most affected by COVID-19.

Ask an expert series is a space for you to get answers to all your questions.  Have a question you’ve been wondering about? Ask here.

I’m currently on the birth control pill and all of the sudden I started bleeding on the second week in my new pack. It’s been on and off, but I’m now entering my regular period week. This is the first time that has happened to me while on the pill. I can’t tell if it’s stress or something more. Some additional context: I’m still deciding if it’s safe for me to visit my OBGYN because I live in NYC, the state most affected by COVID-19.

Stress can have a huge impact on our hormones even while on the birth control pill. You may have breakthrough bleeding like you are experiencing, shortened cycles, or elongated/delayed cycles. When the body experiences stress, it can impact the part of the brain known as the hypothalamus which contributes to cycle regulation even while on the pill. If this continues for more than 1-2 months, I recommend calling your OBGYN. They likely are also doing some form of telemedicine at this time and can point you in the right direction.

>